Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 1, NWS Norman, OK

June 9, 202140 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this heat advisory at Jun 9, 2021, 1:28 PM CDT for 40 counties in Oklahoma; 8 counties in Texas. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 1:28 PM CDT (18:28 UTC)
Expired
Jun 11, 2021, 7:00 PM CDT
In force
54 hr
Issued by
NWS Norman, OK
All 48 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3970 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:54 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 9, 12:54 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1254 PM CDT Wed Jun 9 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 526 AM CDT Wed Jun 9 2021

Low level temperatures warm significantly today. The very high
dewpoints will keep temperatures themselves in check but heat
index values will rise into the mid-upper 90s east and 100-110
central and west.

A dryline will set up in the Oklahoma and Texas panhandles today.
As the SPC outlook indicates, there could be enough of a dryline
circulation to get isolated thunderstorms to develop. Right now,
the dryline looks to set up far enough west of the 100th meridian
that any storms that might develop will likely remain west of the
area, and do not see enough of a signal to include 20 POPs in the
west. We will have some low chances of storms in north central
Oklahoma this evening as there is some low potential of storms in
eastern Oklahoma to build northwest into north central Oklahoma
and the GFS, ECMWF and Canadian all have some QPF signal here.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 321 AM CDT Wed Jun 9 2021

Hot and muggy conditions continue as the mid-level ridge
dominates the synoptic pattern for our region. Daytime highs will
become increasingly hotter Thursday and then Friday, though have
modified NBM output with CONSMOS for both days given the amount of
moisture present. Widespread heat indices of 100 to 105 F are
expected with a small area across southwest OK and north TX near
110 F. With HI borderline for Heat Advisory criteria, will hold
off on advisory issuance for now.

Will have to pay attention to thunderstorm chances for Thursday
afternoon/evening as forecast soundings indicate extreme
instability ahead of the dryline as it moves into western
Oklahoma. It appears there may be a small window of time where
CIN diminishes substantially over a portion of western Oklahoma.
With warm air aloft and the mid-level ridge in place, however,
mid-level subsidence may negate any updraft attempts.

A cold front pushes into northern Oklahoma and stalls over
north/west Oklahoma on Friday. The evolution of the front from
that point is unclear, and indications are that the boundary may
gradually wash out on Saturday. Regardless, hot conditions
continue over the weekend, with temperatures trending downward
towards climatology next week. Relief from 70 degree dewpoints
does not appear to occur for much of central and eastern Oklahoma
until early next week. A few rounds of nocturnal MCSs may still
impact the area (beginning Saturday night and into early next
week). There is still significant model disparity, and so POPs
remain low for now.

Thompson

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM CDT Wed Jun 9 2021

A few patches of clouds with ceilings at 1,000 to 1,500 feet
remain over parts of Oklahoma at midday. These clouds should thin
and become scattered, with bases rising to around 3,000 feet. Many
areas will become clear this afternoon. Cloud redevelopment
appearslikely tonight, though timing and location are
problematic. Bases may be lower than what is in the TAFs around
sunrise. Later forecasts will refine the timing/heights, though
ceilings will likely be quite variable, owing to the blotchy
nature of the cloud cover.

CmS
&&

.UPPER AIR...
Issued at 1249 PM CDT Wed Jun 9 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  74  92  74 /  10  10   0   0
Hobart OK         97  73  99  74 /   0   0   0   0
Wichita Falls TX  95  75  96  74 /   0   0   0   0
Gage OK           96  70  99  72 /   0   0   0   0
Ponca City OK     89  72  93  74 /  10   0  20  10
Durant OK         89  74  91  73 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....01
AVIATION...23
Hazardous weather outlook, Jun 9, 4:27 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
427 AM CDT Wed Jun 9 2021

OKZ004>048-050>052-TXZ083>090-100930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
427 AM CDT Wed Jun 9 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat Index...
Heat index values this afternoon will reach the triple digits
across western and central Oklahoma and western north Texas, and
the mid to upper 90s across the east.

.Thunderstorms...
There is a slight chance of thunderstorms across north central
Oklahoma this evening, but severe weather is not expected.

Farther west, a dryline will develop in the Oklahoma and Texas
panhandles. Isolated thunderstorms may develop near the dryline
this afternoon, but if storms do develop, they will most likely
remain in the panhandles. There would be a marginal risk of severe
thunderstorms in far western Oklahoma and far western sections of
north Texas if thunderstorms do move farther east than expected,
but this appears unlikely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Heat Index...
Heat index values will reach 99 to 110 again on Thursday
afternoon.

.Thunderstorms...
There are low chances of thunderstorms Friday night through
Saturday, Sunday night and again Tuesday across portions of the
area. Thunderstorms will not be widespread, and the potential for
severe weather is low.

Get graphics and more details at weather.gov/norman...and
follow our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:07 PM CDTRiver Flood WarningOUNCotton45 hr

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.